Alert archive / New Jersey / Small Craft Advisories in 2024

Small Craft Advisory 88, NWS Philadelphia/Mount Holly

November 25, 2024

NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 25, 2024, 2:43 PM EST. It took effect at Nov 26, 2024, 5:00 AM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2024, 2:43 PM EST (19:43 UTC)
In effect from
Nov 26, 2024, 5:00 AM EST
Expired
Nov 27, 2024, 1:01 AM EST
In force
20 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

658 
WHUS71 KPHI 251943
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
243 PM EST Mon Nov 25 2024

ANZ450>455-261000-
/O.NEW.KPHI.SC.Y.0088.241126T1000Z-241127T0900Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
243 PM EST Mon Nov 25 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TUESDAY TO 4 AM EST
WEDNESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft expected.

* WHERE...The Atlantic coastal waters off New Jersey and Delaware. 

* WHEN...From 5 AM Tuesday to 4 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds will shift to West following a cold
  front Tuesday. Gusty conditions will continue through Tuesday
  night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-261000-
/O.NEW.KPHI.SC.Y.0088.241126T1000Z-241126T2300Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
243 PM EST Mon Nov 25 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 6 PM EST TUESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Delaware Bay.

* WHEN...From 5 AM to 6 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...|Winds will shift to West following a cold
  front Tuesday. Gusty conditions will continue through Tuesday
  afternoon.
 PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
052 
WHUS71 KPHI 260915
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
415 AM EST Tue Nov 26 2024

ANZ430-431-262215-
/O.EXT.KPHI.SC.Y.0088.241126T1600Z-241127T0200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
415 AM EST Tue Nov 26 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
9 PM EST THIS EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 11 AM this morning to 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Southwest winds will shift to northwest 
  following a cold front Tuesday. Gusty conditions will continue 
  through Tuesday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450>455-262215-
/O.CON.KPHI.SC.Y.0088.241126T1000Z-241127T0900Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
415 AM EST Tue Nov 26 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

* WHAT...Southwest winds becoming northwest 10 to 20 kt with 
  gusts up to 25 kt and seas 3 to 5 ft expected.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 4 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Southwest winds will shift to northwest 
  following a cold front Tuesday. Gusty conditions will continue 
  through Tuesday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MJL
869 
WHUS71 KPHI 261929
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
229 PM EST Tue Nov 26 2024

ANZ450>455-270900-
/O.CON.KPHI.SC.Y.0088.000000T0000Z-241127T0900Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
229 PM EST Tue Nov 26 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 4 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-270200-
/O.CON.KPHI.SC.Y.0088.000000T0000Z-241127T0200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
229 PM EST Tue Nov 26 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AKL
691 
WHUS71 KPHI 270146
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
846 PM EST Tue Nov 26 2024

ANZ430-431-270300-
/O.EXP.KPHI.SC.Y.0088.000000T0000Z-241127T0200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
846 PM EST Tue Nov 26 2024

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM EST THIS EVENING...

Winds have diminished below Small Craft Advisory levels.

$$

ANZ450>455-270900-
/O.CON.KPHI.SC.Y.0088.000000T0000Z-241127T0900Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
846 PM EST Tue Nov 26 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 4 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
322 
WHUS71 KPHI 270601
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
101 AM EST Wed Nov 27 2024

ANZ450>455-270715-
/O.CAN.KPHI.SC.Y.0088.000000T0000Z-241127T0900Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
101 AM EST Wed Nov 27 2024

...SMALL CRAFT ADVISORY IS CANCELLED...

Marine conditions have fallen below criteria.

$$

MJL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 10:30 AM EST, 4 hours 13 minutes earlier.

Area forecast discussion, Nov 25, 10:30 AM EST, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1030 AM EST Mon Nov 25 2024

.SYNOPSIS...
High pressure will prevail across the Middle Atlantic today.
After that, low pressure develops across Ohio and then moves
into southern Quebec on Tuesday. High pressure follows for the
middle of the week. Another low and front will affect the area
for Thanksgiving and into Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Tranquil conditions continue into the afternoon with only a slow
increase in Ci/Cs clouds through the period. Mid level clouds
should make gains across the western areas before sunset. We'll
keep the ongoing temp/wind fcst as is with recent trends working
out well. Highs will mainly be in the mid to upper 50s, with
upper 40s in the Poconos, and around 60 degrees across the
Delmarva.

For tonight, low pressure over the Great Lakes will track into
southern Canada as a warm front extends across New York State
and a cold front trails across the Appalachians. Latest hi-res
guidance suggests that bulk of the precip associated with the
cold front will hold off until Tuesday morning. However, rain
showers will likely reach into our northern and western locales
by day break on Tuesday. With the abundance of cloud cover and
southerly flow continuing, low temperatures for tonight will
mainly be in the 40s.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
A low pressure system over the Great Lakes will track into
southern Quebec and its associated fronts will move across the
Northeast and Mid Atlantic Tuesday. No major changes with the
system. Bulk of the rain looks to occur in the morning hours.
It'll be mild for late November with highs Tue in the mid/upper
50s for the NW counties and low 60s for metro Philadelphia and
adjacent areas. Rainfall amounts up to a quarter of an inch
possible, favoring the northern half of the CWA.

A colder airmass moves in behind the front Tue night with
overnight lows in the upper 20s to low 30s. High pressure
returns for Wed with a dry forecast for the busy travel day
before Thanksgiving with morning sunshine then clouds later
during the day. Temperatures will be near normal Wed with high
temps in the low/mid 50s for the Delaware Valley and adjacent
areas while mid/upper 40s will be found across the North/West
counties.

Our next storm system will begin deepening across the Ohio River
Valley Wednesday night with some rain arriving across the region after
midnight. Lows will only drop into the upper 30s to low 40s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
A rainy end to the upcoming week, including the Thanksgiving holiday
as low pressure is expected to develop along the front across
the Ohio River Valley and then move east. There continue to be
model differences with regards to how fast the low moves and how
quickly it strengthens, but the 'big-picture' an increase in
rains chances for Thu/Fri. Global guidance continues to trend
towards a warmer solution, so this update shows most of the
region seeing rain throughout the event. That said, the Pocono
Plateau could very well see some snow showers Thursday night
into Friday as the colder air filters in behind the departing
low.

Temperatures will start the period a near normal on Thursday
with highs in the upper 40s to low 50s, but then drop below
climo Friday and into the weekend as the low departs and a cold
W/NW flow develops. Highs over weekend will struggle to reach
the low/mid 30s north and west with upper 30s/low 40s for other
areas. Breezy conditions too, so a real wintry feel as we begin
December.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

This afternoon...VFR with increasing high clouds late in the
afternoon. Variable/light winds early, backing to southwest or
south during the afternoon around 5-10 kt. High confidence.

Tonight...Mainly VFR expected, with MVFR ceilings possible at
KRDG/KABE after 10Z. Rain showers possible at all terminals.
South winds around 3-8 kt. Moderate confidence.

Outlook...

Tue...Sub-VFR at times with rain most sites. Gusty west winds
developing by afternoon.

Tue night/Wed...VFR expected.

Wed night thru Thu night...Lower CIGS/VSBYS at times with
occasional rain and fog possible across the area.

Friday...VFR expected. Breezy.

&&

.MARINE...
No marine headlines are in effect through tonight. Northwest winds
around 10-20 kt this morning will become southwest winds around 5-10
kt this afternoon. Seas of 2 feet or less. For tonight, south winds
increase to 10-20 kt with seas of 2 to 3 feet. Fair weather.

Outlook...

Tuesday...SCA conditions possible with rain. Seas 3-5 feet with
westerly winds gusting to 25 kts.

Wednesday...Sub-SCA. Fair.

Thursday and Friday...Winds and seas building with SCA
conditions possible. Rain.

&&

.CLIMATE...
Driest autumn (Sep-Nov) on record, and any 3-calendar month period
on record, plus current status as of 6 AM, Nov 23:

                   9/1-11/22   Driest          Driest 3         Year/
Site              2024 precip  Autumn Year  Calendar months    months
Allentown (ABE)       2.86      3.81  1922      3.58        Oct-Dec 1928
A.C. Airport (ACY)    2.23      3.34  2001      2.35        Oct-Dec 1946
A.C. Marina (55N)     1.61      2.89  1941      2.52        Aug-Oct 1895
Georgetown (GED)      1.41      2.67  2001      2.20        Aug-Oct 2024
Mount Pocono (MPO)    5.06      4.21  1931      3.36        Oct-Dec 1928
Philadelphia (PHL)    2.20      2.37  1922      2.37        Sep-Nov 1922
Reading (RDG)         2.34      2.89  1922      2.89        Sep-Nov 1922
Trenton (TTN)         2.12      3.18  1922      2.66        Jun-Aug 1966
Wilmington (ILG)      1.85      3.17  1922      3.17        Sep-Nov 1922

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...MJL/OHara
NEAR TERM...DeSilva/OHara
SHORT TERM...MJL
LONG TERM...MJL/
AVIATION...DeSilva/MJL/OHara
MARINE...DeSilva/MJL
CLIMATE...

Nearby

Small Craft Advisories in New Jersey, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.